Jump to content
Pina

Pinas: withdrawals after zero

Recommended Posts

Pina

Hello, 

 

I am 41 years old. In 2011 I got Cymbalta because of a severe depressive episode.

 

I started weaning in 2013 in a four weeks rhythm. I always reduced between 5 and 10% of the last dose. The last steps were a lot smaller. One bead every four weeks. 

(120mg to zero 2013 - 2018)

 

Because of the slow weaning I was able to get my life well regulated.

 

Sometimes there were bad withdrawal symptoms and sometimes a little less, there were windows and waves. 

 

I've been at zero for 16 months now.The first year after zero was mixed with windows and waves, but now I have only one wave to the next wave since eight month after zero. Nausea, Back pain, anxiety, itching, muscle pain, dizziness and many other things.

 

I always read the story from Pug here. It is my anchor in this difficult time. 

 

 

 

 

 

Share this post


Link to post
Gridley

Welcome to SA, Pina.  Congratulations on being Cymbalta-free and on doing such an admirably slow taper.  

 

Your symptoms are typical protracted withdrawal symptoms.  I'm sorry you're not getting any windows lately, but they will return.

 

What is withdrawal syndrome.

 

Glenmullen’s withdrawal symptom list.

 

Protracted Withdrawal or PAWS (post-acute withdrawal ...

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

This is your Introduction topic, where you can ask questions, post updates and connect with other members.  We're glad you found your ways here.

 

 

 

Share this post


Link to post
Pina

Hello, 

 

thx for your answer. 

I am also a very sensitive member and I don't tolerate the most supplements or medicine. Sometimes I take magnesium and omega 3 (fish oil),  but sometimes I don't tolerate that too.

Sometimes I also bathe in epsom salt.

 

I already know a lot about weaning and how to deal with weaning symptoms. What I miss is the exchange with others. with people who give you hope because they have made it or are already as far as me.

 

People who don't have experienced it theirself can't really understand it an the most doctors don't really help. 

 

 

 

Share this post


Link to post
gardenlady
On 12/21/2019 at 3:23 PM, Pina said:

Hello, 

 

I am 41 years old. In 2011 I got Cymbalta because of a severe depressive episode.

 

I started weaning in 2013 in a four weeks rhythm. I always reduced between 5 and 10% of the last dose. The last steps were a lot smaller. One bead every four weeks. 

(120mg to zero 2013 - 2018)

 

Because of the slow weaning I was able to get my life well regulated.

 

Sometimes there were bad withdrawal symptoms and sometimes a little less, there were windows and waves. 

 

I've been at zero for 16 months now.The first year after zero was mixed with windows and waves, but now I have only one wave to the next wave since eight month after zero. Nausea, Back pain, anxiety, itching, muscle pain, dizziness and many other things.

 

I always read the story from Pug here. It is my anchor in this difficult time. 

 

 

 

 

 

Pina, Wow....congrats on getting off of Cymbalta.  I'm amazed that even after a 5 year taper you had/are still having withdrawals.  I would have thought that such a long, slow taper would have mitigated such a lengthy post-taper recovery with so many symptoms.  I guess that explains why, despite my doing a very slow taper, I'm still having withdrawal symptoms that are severe enough to render me nearly non-functional.  When I finish my taper, it will have taken about 4.5 to 5 years....similar to you.  The difference is that I'm not able to live a normal life while tapering as you did.  Anyway, I certainly do understand what you are going through and I'm so thrilled for you that you are off the neurotoxin.  

Share this post


Link to post
Pina

Hello gardenlady, 

I'm sorry that your withdrawal symptoms are so extreme. 

 

It is very important only to reduce when you are reasonably stable.  It is also important to know that the withdrawals occur wird a time delay. During my weaning, the second and third week of a 4-5 week rhythm were the worst. Sometimes I had to wait longer than four to five weeks to take the next step. 

It is important to listen to your body.  

I also had very bad phases when I reduced to quickly or to much of the dose . Most of the time I only reduced between 5% and 7% of the last dose and towards the end the steps were much smaller.

This medicine is a lousy traitor.

I wish you much strength and patience.

Merry Christmas. 

Best regards, 

Pina

 

 

 

 

 

 

 

 

 

 

 

Share this post


Link to post
Pina

Hello, 

 

happy new year.

Today I am 18 month after zero. I still have changing withdrawal symptoms. More waves than windows since the 8th month at zero.

Current:

Strong pressure on the bladder. Itching on the leg. Chest pressure in the morning. Bad skin. Exhausted and heavy limbs.

 

I hope it gets better this year.

 

Best regards, 

Pina

 

Share this post


Link to post
gardenlady

Pina, I'm so sorry that you are still suffering so badly after doing a long, slow and proper taper.  It just goes to show how toxic and dangerous these drugs are.

 

I realize it's been a long time since you tapered, but do you recall how you managed it when you were around the 27 bead/5.2 mg stage?  That's where I am currently and of course am dropping one bead at a time.  Do you recall how long you held between drop when at that level and how long you held as you went lower?  If I taper at a 5% rate, that means dropping 1 bead a month at this level and then increasing to 2, 3, 4,5 and 6 months between drops as I get lower.  If I go that slowly, it'll take me 5+ years to taper off of 5 mg.

 

Since the drug itself makes me sick (akathisia, doom/dread, dp/dr, insomnia, agoraphobia, personality disintegration), I can't tolerate being sick that many years more as I'm already 67 years old.  I'm wondering what to do and would value your input as you've already been through it.  At this point, I'm considering a Prozac bridge although I have no doctor to help as none in my area believes in antidepressant withdrawal much less has any clue about tapering them. 

Share this post


Link to post
Pina

Hello, 

 

I am actually 20month after zero from Cymbalta. 

Now and since the last 4 weeks I feel very bad. My stomach burns and I often have nausea.  Do someone of you knows that for so long too?

I'm really scared and depressed of it. 

 

#nausea #stomach #zero #month #help

Share this post


Link to post
gardenlady

Pina, I'm so sorry that a moderator hasn't responded to your post from yesterday.  I wish I had some encouraging words to offer you, but I suppose the only answer is that given more time, perhaps you will improve.  It's so sad that you tapered slowly and properly over five years yet are still suffering so terribly 20 months out.  It just goes to show how neurotoxic and dangerous these drugs are and that slow tapers can result in severe symptoms similar to rapid tapers.  I'm experiencing that, too, with my slow Cymbalta taper which has been brutal and agonizing the whole way down.  Apparently it takes many people years to heal, so just give it more time, as difficult as it is to hear.  

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy